Medrol 4mg Dosepak 21's

5 Replies Updated



Conversation Starter

Joseph Says:


I was prescribed: medrol dose pak VICODIN 5/500 and Motrin 800 mg tablets recently for a kidney stone by an emergency Dr in SFCA. Fifteen days later I rushed to the same emergency room feeling svere pain in my stomach. Upon arrival my blood pressure checked at 85/62. I was immediately admitted to the IC unit where a stomach specialist and a staff doctor found that I was bleeding internally. Neither of these two doctors could locate the source of the bleeding. Before I was released approx. 32 hours later I reviewed my patient discharge instructions from the first kidney stone visit-to my surprise the instructions clearly state:WARNING: Do not take IBUPROFEN with prenisone since this increases the risk of getting a bleeding ulcer. I asked the staff doctor why the hospital would prescribe IBUPROFEN when such a risk exists and she could not answer for the doctor who was on duty at this first visit. I was released with the diagnosis that I had a bleeding ulcer. Can anyone help me with the whys and wherefores of such a risk? I am seeking legal advise also



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

I'm not sure what the warning is where you are located, because I only have access to the information available in the U.S. under the FDA.

Here is isn't actually a warning that they can't be used together, it is listed as a "Cautionary Advisory" warning stating that using them together can cause additive effects and increases the risk of GI bleeding, water/sodium retention and edema.

Therefore, a doctor has to weight the pros and cons of prescribing them together and decide if the benefits are worth the possible risks. This is true of any drug that a doctor prescribes.

https:/­/­www.medschat.com/­wiki/­Prednisone/­

https:/­/­www.medschat.com/­wiki/­Ibuprofen/­

How are you doing now?

REPLYSHAREREPORT
Was this helpful?      1  
2
Joseph Says:

I am doing fine; but lets back up for a second. The hospitals discharge instructions state:WARNINGS Do not take with prednisone, other inflammatory drugs or ALCOHOL since this increases the risk of getting a bleeding ulcer. Why would they ask me to take this risk? And then, I end up in the emergency room 2 weeks later. I'm confused. Also, the instructions from the same hospital as I was released from the ic trip states: YOU SHOULD STOP TAKING THE FOLLOWING MEDICATIONS- Prednisone ask your doctor before taking. I'm confused but fine-THANK YOU.

REPLYSHAREREPORT
Was this helpful?      0  
3
Verwon Says:

Joseph, I do completely understand your confusion and it really makes you reluctant to trust doctors in the future.

In reality, what a doctor is supposed to do is weigh the risks and benefits of any medication they are prescribing and, before writing any prescriptions, they should be fairly certain that any possible risks are outweighed by the possible benefits to their patients health.

Now, this is just a theory, because I also don't agree with that doctor's decision here, but he may have decided that the risks of developing a bleeding ulcer were lower than the possible good effects of the medications. Unfortunately, there is no way for a doctor to know any complications that a person might develop from anything, regardless of any percentages that are put in front of them from research studies.

And while it is a sad situation, it is nonetheless true that you and only you can be your own best advocate. You have to read all the warnings on medications and treatments and then make your own decision as to whether or not you feel any risks are worth taking. I know it shouldn't be that way, but it is.

On a further note, most doctors don't know all the possible side effects or interaction warnings that are associated with most medications they prescribe. They do not receive as much medication training as pharmacists do and a lot of them don't take the time to look up the details.

In my life, I've had 2 people now, both nurse practitioners who would freely admit that they don't know everything about medications, however, they both earned my respect because they would take the time out of their busy days to go check the details, before writing any prescriptions. One of them is someone I see currently and she was considering prescribing something for me the one day, but she left the exam room for about 10 minutes and, when she came back, she said she'd decided against it, because she'd looked it up and then she detailed the reasons why it wasn't a good idea.

I sincerely wish everyone practicing medicine would do this.

Since you've had the bleeding, I hope you know that it is advisable for you to stay away from all NSAID medications, now. They can seriously aggravate the condition.

https:/­/­www.medschat.com/­wiki/­Ulceration/­

Is there anything else I can help with?

REPLYSHAREREPORT
Was this helpful?      0  
4
BioMedEngineerNerd Says:

I know you have posted a while ago Joseph, however if anyone is searching for this and finds themselves in a similar situation:

I have been on Medrol dose pack and my neuro said under no circumstances to take any amount of ibuprofen because they interact. Just Medrol by itself puts you at risk of bleeding in your stomach due to the high dose you have to take the first day (the dose decreases as you go through the pack). No doctor in their right state of mind will tell you "yes, that was a BAD thing that doc did to you telling you to take both of those meds at the same time, you should sue him/her." Especially if it was the same ER. Its "undoctorly" to do that because they want to always save their asses for political reasons. What you should do in such cases, even if you aren't sure of the situation, is to contact your insurance company and explain the situation. Your insurance company is like your own personal lawyer. Also, they don't want you to pay expenses for the ER visit especially since they will have to also chip in their share of the deal. If you don't have insurance, the hospital where you went usually has a "customer support" type thing. Try contacting them and explain the situation. They will definitely look into the case.

REPLYSHAREREPORT
Was this helpful?      0  
5
Brenda Says:

My doctor prescribed medrol 4 mg and this is my first day but I have developed a headache, is there anything I can take for the headache?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Medrol Dosepak 4 mg
What are the possible side effects of this drug? ## Methylprednisolone (active ingredient in Medrol DosePak) has serious... 1 reply
Medrol 4mg for 15 days caused delayed period
im trying to conceive and doctor advice me to take medrol once a day from CD 15 til next period. Im on my 3rd day over d...
Medrol 4mg
Is it safe? The doctor has prescribed for allergy....
Taking 4mg Medrol for Rheumatoid Arthritis for 11 years
Should I be taking 4mg of Medrol daily to help control my Arthritis? Been on this for 11 years now and health issues sho... 2 replies
500 mg zpack 6 days, medrol 4mg taper
I just finished 6 days of 500 mg Zithromax, and the 6 day medrol dose pack....3rd antibiotic in a month. Started achines... 1 reply
Medrol 4 mg 21 pack, how lond does it take to bring relief and how long does it stay in your system
I'm on day 5 of a Medrol 4mg 21 pack on day 4 I started having pain in my chest and left arm,days 1-3 I had pain in ... 4 replies
Medrol pak withdrawal symptoms 3 weeks later?
Hello. I was prescribed a Medrol pak (6 days 4mg) for a sinus infection. I felt great while taking it. Finished up on 8/... 89 replies
Medrol Pack Side Effects
My 17 year old daughter was prescribed a 6 day Medrol pack and 6 day Z-pack for a sinus infection. On day 3 she got hit ... 3 replies
Medrol, Possible Side Effects
Recently, I had a scheduled appointment with my primary physician. I had a chest cold, which is rare for me. The doctor ... 3 replies
medrol dose pack
I took this about 1 week ago.I didn't finish it. My Doctor just called in another prisciption for this. Is it OK to ... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 17 January 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA